MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2800TFX
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Stenosis (4066)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through ipr that a patient with a 23mm 2800tfx aortic valve underwent a valve in valve procedure after an implant duration of six years and seven months due to unknown reasons.The procedure was completed with a 23mm 9750tfx valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 23mm 2800tfx aortic valve underwent a valve in valve procedure after an implant duration of six years and seven months due to non-rheumatic aortic stenosis.Patient recently developed nyha class ii symptoms of doe and fatigue.The procedure was completed with a 23mm 9750tfx valve, and patient was discharged in stable condition on pod# 1.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b3, b4, b5, b7, g3, g6, h2, h4, h6 (component code, clinical code, device code, type of investigation).H11: corrective data: section b3: date of event was submitted as 08-mar-2023 under initial medwatch# 31248.Based on the additional information obtained, the date of event was 09-mar-2023.Section b3 is updated accordingly.
 
Additional Manufacturer Narrative
Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potentials known and unknown patient-related contributing factors.Per technical summary 33069, rev a, structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 23mm 2800tfx aortic valve underwent a valve in valve procedure after an implant duration of six years and seven months due to stenosis of the bioprosthetic valve.The patient was in congestive heart failure with shortness of breath.The procedure was successfully completed with a 23mm 9750tfx valve.This is an 85-y-o male.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Since there is no information regarding an allegation of a device malfunction, an engineering evaluation is not required.Based on the information available, a definitive root cause cannot be conclusively determined.H11: corrective data: sections b5, b7, and h6 were populated with data that was entered erroneously in the supplemental medwatch# 33290.Based on the additional information obtained, the sections have been updated accordingly.All pertinent information available to edwards lifesciences has been submitted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key17032149
Report Number2015691-2023-13332
Device Sequence Number15196938
Product Code DYE
UDI-Device Identifier00690103194098
UDI-Public(01)00690103194098(17)200502
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Model Number2800TFX
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/15/2023
07/19/2023
07/28/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/15/2023
07/26/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age85 YR
Patient SexMale